Log in to post a reply
May 20, 2020 01:41AM
Cross posted from Starting Chemo April 2020
Today, I had my first combo infusion of Dexamethasone — Diphenhydramine — Famotidine — Trastuzumab (Herceptin) — Paclitaxel (Taxol.) So far, i haven't had a significant reaction.
My two prior infusions were:
April 1 — Trastuzumab - anns, a biosimilar to Herceptin. I was supposed to get Trastuzumab (Herceptin.) I discovered several days later, instead of Herceptin I was I infused with Kanjinti. Kanjinti is not a FDA approved interchangeable. I had bad reactions to Kanjiniti during and after the infusion. No medications other than Kanjinti were infused. To try to control my vomiting during infusion (with the chemo nurse's approval) I took a total 16 mg ODT Ondansetron which I brought with me. For about 12 hours after the infusion, I continued nausea and vomiting, had diarrhea, chills, and a sustained fever of 102.5°. My normal temperature is ~97.5°. When the MO's office opened the next morning, i called and left a message for my MO and his PA about the reactions I'd experienced. I never heard from either of them.
I fired my MO of three years for his failure to disclose and failure to obtain my consent and failure to follow standard of care. Immediately prior to the infusion we talked about my quirky allergies to animal proteins and specifically my concern about a mouse based monoclonal antibodies to which a friend had violently reacted.
My friend had accompanied me to the MO visit the time before. After his reaction to Rituxin he was hospitalized for a week. My MO never mentioned Kanjinti or any biosimilar to Herceptin.. When I was infused with Kanjinti I didn't know it existed; I didn't know there were mouse protein based biosimilars to Herceptin.
Some of my allergies are life threatening. I have severe allergies to animal proteins. If not premedicated with steroids, Benadryl, and Pepcid, I pass out and go into respiratory failure if administered the mineral iodine which is used in contrast media for CTs scans. I was worried about the Chinese hamster ovary protein from which Herceptin is made and the possibility of reacting if I was infused as my friend did to a mouse protein based. The MO did not disclose he intended to infuse me with Kanjinti which is made from a mouse protein.
May 7 — Transtuzumaub, the "real" Herceptin, administered under the supervision of my new MO. I had no reactions during infusion. No medications other than Herceptin were infused. About 10 minutes after infusion ended, I developed a slight stuffy nose. In the next several hours the stuffy turned into my nasal passages being blocked as solidly as a brick and a mild asthma wheeze. I did an albuterol nebulizer treatment and used saline mist spray in my nose.
Five days after the infusion I had some dental work done. I developed increasingly severe pain in my left lower rib cage area that night/next day. I thought it was a catch in my side from turning my torso in the dental chair. The pain grew increasingly severe and peaked over the weekend. Neither my PCP, my MO, or I believe the problem was related to the dental visit or a heart problem from the Herceptin infusion. My PCP is thinking I passed a kidney stone. OUCH and my sympathies to anyone who has passed a kidney stone.
May 19 — Trastuzumab, the "real" Herceptin in the combo stated above. I developed a slight headache a few minutes after the steroid infusion ended. During the Taxol infusion, I slept for about 20 minutes, deep sleep not a little cat nap. Last night I couldn't sleep trying to keep myself from worrying about today's infusion. An asthma wheeze started after I got home. It was stronger wheeze than after Herceptin alone. I used my albuterol rescue inhaler twice and did one nebulizer treatment. I continued to have a wheeze. I'll do another nebulizer treatment before I go to bed. FYI: at my MO's request, I iced my hands/feet during the Taxol infusion and 15 minutes before and after to prevent neuropathy.If I have any more side effects from today's infusion, I'll supplement this post.
I'll cross post this in the thread Unreal Tarheel (from the May 2020 Chemo) started specific to Herceptin and it's biosimilars. The biosimilar her MO used on her is Ogivri . If you are HER2+, Please read thread
Topic: Please talk to me about Herceptin biosimilars
Please also read the biosimilar discussions in the May 2020 Chemo, Triple Positive, Bone Mets, and March 2020 Chemo threads.
In some of those thread, I engaged in discussion about biosimilars with two members who like me, have special knowledge about biosimilars. SpecialK has great depth and knowledge on this and other topics. Her discussion shows her to be knowledgeable and interested in helping others understand complex subjects.
Etnasgrl and I engaged in a spirited discussion in the March 2020 chemo group thread. I believe she is absolutely wrong when she states a biosimilar is the same as a generic. She quotes an information article written by BreastCancer.org to support her position Herceptin and it biosimilars are the same because both are made with living organisms.
That statement is at the core of why and how the real Herceptin and biosimilars never can be interchangeable. Herceptin is a monoclonal antibody. Mono meaning one animal. Clonal meaning the one animal is cloned to make the medicine.
Herceptin is made from cloning the protein of specific hamster(s). Kanjinti is made from cloning the protein of not just a different specific animal, it made from a different species — mice.
Etnasgrl disagreed with and rebuked most of what I said. Etnasgrl appears to have special knowledge and perspective on biosimilars. She has stated she works for an insurance company as an advocate.
11/18/2016, IDC, Right, 2cm, Stage IIA, Grade 2, ER+/PR+, HER2+ (IHC)
1/30/2017 Lumpectomy: Right
11/18/2019, IDC, Stage IV, metastasized to bone, Grade 2, ER+/PR+, HER2+ (FISH)
11/18/2019 External: Bone
3/13/2020, IDC, Stage IV, metastasized to bone
3/18/2020 External: Bone
5/7/2020 Herceptin (trastuzumab)
5/19/2020 Taxol (paclitaxel)